Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2003, 4:32 PM CDT for Morgan County, Scott County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2003, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 29, 2003, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 292132 SVRILX ILC137-171-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 432 PM CDT SUN JUN 29 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 530 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEREDOSIA...OR ABOUT 13 MILES SOUTH OF BEARDSTOWN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPIN JACKSONVILLE LITERBERRY ALEXANDER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3989 9057 3968 9055 3968 9001 3987 9001 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:15 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 2:15 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT SUN JUN 29 2003 SCATTERED RWS/TRWS CONTINUE TO DEVELOP ALONG SLOW MOVING BOUNDARY AS OF 19Z. LATEST SWOMCD...MENTIONS POSSIBILITY OF ISOLATED SVR WITH STORMS OVER EC IL EASTWARD INTO INDIANA THIS AFTERNOON AND EVENING. MAIN FORECAST PROBLEM IS THE FRONTAL BOUNDARY AND WHERE IT WILL GO/DO THE NEXT 48 HOURS. WENT WITH A BLEND OF THE MODELS AS BOTH HAVE BOUNDARY LINGER OVER SRN HALF OF CWA THROUGH TUESDAY BEFORE IT GETS PUSHED FAR ENOUGH SOUTH. WIND FIELD REMAINS WEAK AND ZONAL...SO FRONT IS HAVING A TOUGH TIME MOVING SOUTH. KEPT LOW CHANCE POPS IN SRN HALF OF CWA THROUGH TUESDAY...BEFORE ENDING IN THE SERN ZONES TUESDAY NIGHT. DRY AND WARMER WX TO AFFECT CENTRAL IL MIDWEEK BEFORE NEXT SIGNIFICANT WX SYSTEM APPROACHES IL FOR THE HOLIDAY WEEKEND. MRF HAS BEEN CONSISTENT IN STRENGTH OF SYSTEM...JUST KEEPS SLOWING DOWN MOVEMENT A LITTLE EACH MODEL RUN. BEST CHANCE FOR PCPN WILL BE FRIDAY THROUGH SUNDAY. ONLY FLY IN OINTMENT IS THE NEW T.S. BILL IN THE GULF...COULD SLOW ADVANCEMENT OF SYSTEM MORE...BUT BRING IN MORE MOISTURE FOR IT TO WORK WITH. AS FOR TEMPS...WENT WITH A BLEND OF FWC/MAV/MET. SENT ISC GRIDS EARLIER. .ILX...NONE. BYRD
Hazardous weather outlook, Jun 29, 11:32 AM CDT, 5 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ALONG AND AHEAD OF A WEAK COLD FRONT AS IT SLOWLY DROPS THROUGH CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. BY TONIGHT...THE FRONT IS EXPECTED TO BE NEARLY STATIONARY OVER SOUTHERN ILLINOIS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE TONIGHT...ESPECIALLY ALONG AND SOUTH OF I-72...AS AN UPPER AIR DISTURBANCE MOVES ALONG THE FRONT. AGAIN...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY SHOULD REMAIN IN THE VICINITY OF CENTRAL AND SOUTHEAST ILLINOIS ON MONDAY AND TUESDAY...BRINGING A CONTINUED RISK OF THUNDERSTORMS TO THE REGION BOTH DAYS. A STRONGER SYSTEM WILL APPROACH FROM THE NORTHWEST FOR FRIDAY AND SATURDAY...BRINGING A RETURNED THREAT OF THUNDERSTORMS WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 64 min |
| Jun 28, 9:32 PM CDT | Tornado Warning | ILX | Peoria | 58 min |
| Jun 29, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 42 min |
| Jun 29, 4:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 41 min |
| Jun 29, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 66 min |
| Jun 29, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.